MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MECTALIF POSTERIOR (TI PEEK) POSTERIOR INTERBODY FUSION DEVICE PEEK/TI

MEDACTA INTERNATIONAL SA MECTALIF POSTERIOR (TI PEEK) POSTERIOR INTERBODY FUSION DEVICE PEEK/TI
Model Number 03.27.033
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/31/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 09 september 2020: lot 1921458: (b)(4) items manufactured and released on 08-oct-2019.Expiration date: 2024-09-16.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation: a plif lumbar cage backs out few days after stabilization surgery and is replaced, along with the second cage at the same level, with a thicker one.Such problems are normally originated by excessive or asymmetrical distraction or excessive movements of the patient's spine.No reason to think that a defect of the product caused it.
 
Event or Problem Description
Plif surgery was performed with the mectalif posterior cage and competitor's pedicle screws at l4-l5 on (b)(6) 2020.All pedicle screws size were ø7mm-40mm.The back out of the right side of the cage was discovered at x ray after the primary surgery.Revision surgery was performed on (b)(6).All pedicle screws were replaced the size ø7mm with the size ø7.5mm.The surgeon replaced the 2 mectalif posterior cage 11x22x8 l5° with 2 mectalif posterior cage 11x22x10 l5°.

Brand Name
MECTALIF POSTERIOR (TI PEEK) POSTERIOR INTERBODY FUSION DEVICE PEEK/TI
Common Device Name
POSTERIOR INTERBODY FUSION DEVICE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key10586670
Report Number3005180920-2020-00647
Device Sequence Number1257682
Product Code MAX
UDI-Device Identifier07630030831751
UDI-Public07630030831751
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K133192
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date09/16/2024
Device Model Number03.27.033
Device Catalogue Number03.27.033
Device Lot Number1921458
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2020
Initial Report FDA Received Date09/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR